Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 47, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 12, 2010, 8:40 PM CDT for Creek County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 8:40 PM CDT (01:40 UTC)
- Expired
- May 12, 2010, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Creek County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:16 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 12, 6:16 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 616 PM CDT WED MAY 12 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL CONTINUE MUCH OF THE EVENING BEFORE A SLOW MOVING COLD FRONT PUSHES INTO NORTHEAST OKLAHOMA LATE...REACHING TULSA AREA BY AROUND 09Z. A STRENGTHENING LOW LEVEL JET WILL BRING LOW LEVEL WIND SHEAR TO KFSM MUCH OF THE NIGHT AND EARLY MORNING HOURS...WITH MVFR CEILINGS MOST PLACES SOUTH OF FRONT AFTER 10Z. WIDESPREAD THUNDERSTORMS NORTH OF FRONT WILL GRADUALLY REACH MLC ABOUT 16Z...FINALLY FSM BY 21Z. DECREASING TREND IN COVERAGE INT HE AFTERNOON PRECLUDES A PREVAILING TS AT FSM AT THIS TIME. && .PREV DISCUSSION... /ISSUED 358 PM CDT WED MAY 12 2010/ DISCUSSION... COOL FRONT..FROM AROUND KHUT TO KCDS COMING TO LIFE WITH SEVERE STORMS. PRECIP ALSO BREAKING PUT AHEAD OF THE FRONT. GFS RATHER SLOW WITH FRONTAL MOVEMENT WHILE WRF SPEEDY. UKMET/ECMWF CONSIDERATION WOULD PARK THE PARK IN THE VICINITY OF KCFV-KSNL LINE AT 12Z THURSDAY. HEFTY POPS FROM I-44 AND PLACES NORTH- WEST OVERNIGHT. RISK OF SEVERE HIGHEST OSAGE/PAWNEE. FRONT TO CONTINUE TO SLIDE SOUTHEAST THURSDAY WITH A PROJECTED POSITION NEAR KHRO - KDUA LINE LATE DAY. THIS KEEPS PLACES FROM I-44 NORTHWEST COOL / PLACES IN SOUTHEAST OK..AND NORTHWEST ARKANSAS WARM BEFORE THE FRONT PASSES. THE FRONTAL BOUNDARY WILL PROVIDE LIFT FOR EVERY IMPULSE WITHIN SOUTHWEST FLOW FRIDAY THROUGH THE BULK OF THE WEEKEND. PRECIPITABLE WATER VALUES OF 1.4-1.8 SUGGEST A VERY SOGGY WEEKEND. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
Hazardous weather outlook, May 12, 5:18 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT WED MAY 12 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT WED MAY 12 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 9 PM.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 9 PM.
FLASH FLOOD.
RISK...ELEVATED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER MIDNIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER MIDNIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SOUTHERLY WINDS GUSTING BETWEEN 25 AND 30 MILES AN HOUR WILL
CONTINUE THIS EVENING IN ADVANCE OF A COLD FRONT MOVING SLOWLY
SOUTHEAST ACROSS KANSAS AND INTO NORTHERN OKLAHOMA. WIND GUSTS MAY
SUBSIDE SOME AFTER SUNSET.
THUNDERSTORMS...SOME SEVERE HAVE DEVELOPED ACROSS WESTERN OKLAHOMA
AHEAD OF THE COLD FRONT LATE THIS AFTERNOON. THESE STORMS MAY
MOVE INTO OSAGE AND PAWNEE COUNTIES LATER THIS EVENING...WITH THE
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES
AND FLASH FLOODING.
THE COLD FRONT WILL ENTER NORTHEAST OKLAHOMA BY AROUND MIDNIGHT
AND WILL REACH THE INTERSTATE 44 CORRIDOR BETWEEN 4 AND 6 AM.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR FOLLOWING THE
FRONTAL PASSAGE WITH LOCALLY HEAVY RAIN POSSIBLE. THE SEVERE
WEATHER THREAT APPEARS RATHER MINIMAL WITH THIS POST FRONTAL
ACTIVITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION ACROSS PAWNEE AND OSAGE COUNTIES MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE BEHIND THE FRONT THURSDAY
AS IT CONTINUES TO PUSH SLOWLY TO THE SOUTH AND EAST...WITH HEAVY
RAINFALL REMAINING A POSSIBILITY ALONG WITH A LIMITED SEVERE RISK
WITH STORMS NEAREST THE BOUNDARY. THE ACTIVE PATTERN WILL REMAIN
OVER THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK...RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 12, 8:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT WED MAY 12 2010
OKZ064>066-130200-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
836 PM CDT WED MAY 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE AND SOUTHEASTERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 837 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELTY...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WELTY...SLICK AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3602 9623 3592 9604 3558 9633 3566 9649
TIME...MOT...LOC 0137Z 211DEG 40KT 3570 9633The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| May 12, 8:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 12, 9:29 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 12, 11:24 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 51 min |
| May 12, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 35 min |
| May 13, 12:10 AM CDT | Special Weather Statement | TSA | Mayes, Muskogee, Wagoner | 50 min |
| May 13, 12:35 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 13, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| May 13, 4:10 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| May 13, 4:16 AM CDT | Special Weather Statement | TSA | Creek, Pawnee | 44 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more | 55 min |
| May 13, 4:56 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Nowata, Osage, Rogers, Tulsa, Washington | 43 min |
| May 13, 5:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 4 more | 51 min |
| May 13, 5:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 53 min |
| May 13, 5:24 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 51 min |
| May 13, 5:45 AM CDT | Tornado Warning | TSA | Adair, Cherokee | 30 min |
| May 13, 5:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Ottawa | 68 min |
| May 13, 6:05 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh | 40 min |
| May 13, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 18 min |
| May 13, 9:27 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| May 13, 11:48 AM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| May 13, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 37 min |
| May 13, 12:39 PM CDT | Special Weather Statement | TSA | Atoka | 66 min |
| May 13, 1:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 13, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 59 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 56 min |
| May 13, 2:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 13, 6:41 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 64 min |
| May 13, 1:35 PM CDT | Special Weather Statement | TSA | Crawford | 55 min |
| May 13, 2:09 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Madison, Washington | 51 min |
| May 13, 2:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Franklin, Madison, Washington | 45 min |
| May 13, 2:58 PM CDT | Tornado Warning | TSA | Carroll, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.